Virginia, 2021

Heavy Rain in Virginia, June 11 to 12, 2021

June 11 to 12, 2021 · NWS AKQ · 30 events in 30 counties and zones

Scattered thunderstorms along a frontal boundary produced heavy rain across portions of central and eastern Virginia. Rainfall totals were generally between two inches and nine inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms along a frontal boundary produced heavy rain across portions of central and eastern Virginia. Rainfall totals were generally between two inches and nine inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 9:17 AM EST, 43 minutes earlier.

Area forecast discussion, Jun 11, 9:17 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1017 AM EDT Fri Jun 11 2021

.SYNOPSIS...
A frontal boundary will stall across the area today into
tonight, then drops south of the region on Saturday. Unsettled
weather will continue today into Saturday, as areas of low
pressure move along the slow moving boundary. Generally dry
conditions are expected late Saturday night through Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM EDT Friday...

A frontal boundary remains draped/stalled across roughly the
center of the forecast area. This boundary will remain the focus
for heavy rain showers/storms as we head through this afternoon
and evening. Have already seen some heavy rain develop across
portions of the the Northern Neck/Tappahannock this morning with
1-2" per hour rainfall amounts. This activity is ever so slowly
inching off to the east.

Flash Flood Watches remain in effect for all of the forecast
area outside of the MD/VA Eastern Shore (heaviest rain should be
focused further south/flash flood guidance here). WPC has a
moderate risk of excessive rainfall draped across much of the
area with a slight risk covering much of the remaining forecast
area. Abundant moisture and instability will continue to pool
along and just south of the boundary today. PWs remain near
record highs for early June (2.0-2.25") and mid level wind
fields remain weak. Rain showers/storms will be able to produce
2 to 4 inches (with locally higher amounts) in a very short
period of time. These factors, in combination with the previous
heavy rainfall over the past couple of days, makes for a
potential troubling flash flooding scenario later today. It
will not take much rain, especially over urban areas, to cause
issues, hence the moderate risk by WPC. Based on the latest
CAMs, expect the heaviest rain (outside of the activity on the
Northern Neck) to develop after Noon and linger through the
evening, before slowly waning later tonight.

Highs today will range from the lower 70s over the Lower MD ern
shore, to the lower 80s across srn VA and NE NC. Lows tonight
will mainly range from the mid 60s to lower 70s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 420 AM EDT Friday...

The sfc front will finally shift south of the area late tonight
into early Sat morning, but hangs up over NC through Sat. So, will
need to keep Chc PoPs in the forecast across the srn half through
Sat. Dry Sat night into Sun morning, but there is fairly good
agreement in another cold front approaching Sun aftn. So, will
bring chance PoPs into NW counties for Sun aftn into Sun evening.

Highs on Sat will range from the mid 70s to near 80. Lows Sat
night will mainly be in the lower to mid 60s. Warmer temps on
Sun ahead of the front, with temps ranging from the upper 70s to
mid 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 345 PM EDT Thursday...

Next week begins with NW flow aloft as an upper trough deepens over
far eastern Canada and the NE CONUS Monday. A series of waves in the
upper flow will push scattered showers south across the area early
Monday morning mainly before daybreak. Showers will be associated
with a weak cold front and models are in good agreement pushing the
front south into NC Monday morning. Have bumped up POPS a little,
but still around 30 to 35 percent. Models have been increasing POPS
across central VA with the GFS wetter than the ECMWF. Showers look
to push south and stay south Monday afternoon and Monday night.
Another weak upper wave and surface front push through again Tuesday
with more scattered showers and isolated storms expected especially
Tuesday afternoon. This will be a relatively stronger cold front
which pushes to our south Tue-Tue night. After scattered showers and
storms Tuesday noticeably drier conditions settle in for the middle
part of next week (by next Wednesday). Highs Sun-Tue will be mainly
in the 85 to 88 range Mon and Tue with slightly cooler highs Wed
between 81 and 84 degrees. Lows in the 60s (upper 60s-near 70F in
coastal SE VA/NE NC).

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 215 AM EDT Friday...

Sctd showers and tstms will continue at the TAF sites today into
Sat, due to the combination of abundant moisture and areas of
low pressure moving along a frontal boundary. Look for MVFR or
IFR conditions to develop across the area during today, due to
the low level moisture. IFR VSBYS in locally heavy downpours
could occur as well. SE or E winds aob 10 kt.

Outlook...Sctd showers and storms still possible Sat aftn into
Sat evening at the srn TAF sites. Mainly VFR conditions expected
late Sat night through Mon.

&&

.MARINE...
As of 300 AM EDT Friday...

A frontal boundary dissects E-W the local area waters attm and
will only gradually sink S through today/this evening as lo pres
slowly exits the coast. Onshore winds will be increasing from
N-S across the local waters into tonight/early Sat. Wind probs
keep speeds generally 20 kt or less...though a period of higher
speeds psbl Sat...esp INVOF mouth of the Ches Bay and on the
ocean S of Cape Charles VA. Seas will be increasing from N-S
corresponding to the rise in ENE winds. Have decided on SCAs
from late today (N ocean waters) by Sat (S ocean waters and
INVOF mouth of the Ches Bay/sound). ENE winds to persist through
Sat night-Sun though some weakening is expected as sfc hi pres
settles S of the New England. Weak sfc hi pres will be near the
local waters by late Sun into Mon then a cold front is expected
to cross the region Mon night w/ winds shifting to NNW.

MD beaches will have a moderate risk of rip currents today...otw
low risk elsw. Moderate rip currents N and due to increased ENE
winds/building seas...high rip risk S Sat.

&&

.TIDES/COASTAL FLOODING...
Due to persistent and even increasing onshore winds today into
Sat, tidal departures are expected to slowly rise through Sat
afternoon...(into Sun INVOF the middle Ches Bay as winds become
more SSE and hold water in the bay). At this time...most
locations are expected to remain below minor flooding
thresholds.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through this evening for NCZ012>017-030>032-
     102.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-062-
     064-075>078-083>086-509>512-517>522.
     Flash Flood Watch through this evening for VAZ060-061-065>069-
     079>082-087>090-092-093-095>098-513>516-523>525.
MARINE...Small Craft Advisory from midnight tonight to 6 PM EDT
     Saturday for ANZ652-654.
     Small Craft Advisory from 10 AM Saturday to 5 AM EDT Sunday
     for ANZ656.
     Small Craft Advisory from 8 PM this evening to 6 PM EDT
     Saturday for ANZ650.
     Small Craft Advisory from 11 AM Saturday to 11 AM EDT Sunday
     for ANZ658.
     Small Craft Advisory from 7 AM to 11 PM EDT Saturday for
     ANZ634.
     Small Craft Advisory from 10 AM to 4 PM EDT Saturday for
     ANZ632.
     Small Craft Advisory from noon to 8 PM EDT Saturday for ANZ633.

&&

SYNOPSIS...TMG
NEAR TERM...AJB
SHORT TERM...TMG/MRD
LONG TERM...JAO
AVIATION...TMG
MARINE...ALB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 11, 3:37 AM EST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
437 AM EDT Fri Jun 11 2021

VAZ048-062-064-075>078-083>086-509>512-517>522-120845-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-New Kent-Gloucester-Middlesex-Mathews-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
437 AM EDT Fri Jun 11 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia and north central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slow moving frontal boundary will remain in the area today, and
will be the focus for another round of showers and thunderstorms.
Locally heavy rainfall and flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>069-079>082-087>090-092-093-
095>098-513>516-523>525-120845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
437 AM EDT Fri Jun 11 2021

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slow moving frontal boundary will remain in the area today into
tonight, and will be the focus for another round of afternoon and
evening showers and thunderstorms. Locally heavy rainfall and flash
flooding will once again be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ099-100-120845-
Dorchester-Wicomico-Somerset-Inland Worcester-Accomack-Northampton-
437 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-120845-
Maryland Beaches-
437 AM EDT Fri Jun 11 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 11, 7:10 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 AM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HEAVY RAIN       1 S SMITHFIELD          36.97N 76.62W
06/10/2021  M2.25 INCH       ISLE OF WIGHT      VA   TRAINED SPOTTER

            RAINFALL AMOUNT IN 45 MINUTES.

&&
Special weather statement, Jun 11, 7:54 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
854 AM EDT Fri Jun 11 2021

VAZ075-076-521-522-111400-
Richmond-Westmoreland-Western Essex-Eastern Essex-
854 AM EDT Fri Jun 11 2021

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT RICHMOND...WESTERN
WESTMORELAND AND CENTRAL ESSEX COUNTIES...

At 854 AM EDT, showers with heavy rain were located along a line
extending from near Champlain to near Warsaw. Movement was northeast
at 10 mph.

Rainfall amounts of up to 1 inch are possible with these showers.

Locations impacted include...
Tappahannock, Warsaw, Montross, Champlain, Newland, Loretto, Sharps,
Leedstown, Farnham, Haynesville, Threeway, Hustle, Elevon, Stratford
Hall, Tidewater, Lyells, Kennard, Mount Landing, Piney Grove and
Templeman.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3823 7696 3821 7695 3820 7691 3800 7660
      3800 7662 3797 7663 3793 7656 3789 7654
      3779 7668 3799 7707 3801 7709 3802 7713
      3815 7708 3814 7708 3818 7705 3825 7704
TIME...MOT...LOC 1254Z 217DEG 8KT 3806 7699 3792 7676

Zimmerman
Local storm report, Jun 11, 8:54 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 AM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 WSW BENNS CHURCH      36.93N 76.60W
06/11/2021  M4.22 INCH       ISLE OF WIGHT      VA   COCORAHS

            COCORAHS STATION VA-IW-10 SMITHFIELD 3.6
            SSE.

0630 AM     HEAVY RAIN       1 SW SMITHFIELD         36.97N 76.63W
06/11/2021  M3.87 INCH       ISLE OF WIGHT      VA   COCORAHS

            COCORAHS STATION VA-IW-4 SMITHFIELD 1.3 SW.

0715 AM     HEAVY RAIN       STRATFORD HALL          38.15N 76.84W
06/11/2021  M3.84 INCH       WESTMORELAND       VA   COCORAHS

            COCORAHS STATION VA-WM-5 STRATFORD 0.5 NE.

0732 AM     HEAVY RAIN       2 SE MECHANICSVILLE     37.60N 77.33W
06/11/2021  M3.49 INCH       HANOVER            VA   MESONET

            MESONET STATION CW8767 MECHANICSVILLE.

0700 AM     HEAVY RAIN       2 S DAWN                37.81N 77.36W
06/11/2021  M3.23 INCH       CAROLINE           VA   COCORAHS

            COCORAHS STATION VA-CL-6 HANOVER 3.0 N.

0700 AM     HEAVY RAIN       BYRD MILL               37.99N 78.08W
06/11/2021  M2.68 INCH       LOUISA             VA   COCORAHS

            COCORAHS STATION VA-LS-7 LOUISA 5.1 WSW.

0600 AM     HEAVY RAIN       2 NW MOYOCK             36.50N 76.16W
06/11/2021  M2.31 INCH       CURRITUCK          NC   COCORAHS

            COCORAHS STATION NC-CC-19 MOYOCK 1.8 SSE.

0700 AM     HEAVY RAIN       2 N SHORT PUMP          37.68N 77.61W
06/11/2021  M2.30 INCH       HENRICO            VA   COCORAHS

            COCORAHS STATION VA-HR-22 GLEN ALLEN 6.8
            WNW.

0724 AM     HEAVY RAIN       CLAREMONT               37.23N 76.97W
06/11/2021  M2.17 INCH       SURRY              VA   COCORAHS

            COCORAHS STATION VA-SR-1 CLAREMONT 0.2 SW.

0800 AM     HEAVY RAIN       4 N UNION MILLS         38.00N 78.30W
06/11/2021  M2.13 INCH       LOUISA             VA   COCORAHS

            COCORAHS STATION VA-LS-8 KESWICK 3.4 ESE.

0700 AM     HEAVY RAIN       1 NNE SHORT PUMP        37.67N 77.60W
06/11/2021  M2.10 INCH       HENRICO            VA   COCORAHS

            COCORAHS STATION VA-HR-28 GLEN ALLEN 6.6 W.

&&
Local storm report, Jun 11, 9:06 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1006 AM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 NNE JAMESTOWN         37.23N 76.75W
06/11/2021  M2.04 INCH       JAMES CITY         VA   COCORAHS

            COCORAHS STATION VA-JC-55 WILLIAMSBURG 3.5
            SW.

&&
Local storm report, Jun 11, 9:38 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1038 AM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLOOD            COLONIAL BEACH          38.25N 76.97W
06/11/2021                   WESTMORELAND       VA   LAW ENFORCEMENT

            STANDING WATER IN COLONIAL BEACH.

&&
Special weather statement, Jun 11, 9:57 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1057 AM EDT Fri Jun 11 2021

VAZ076-078-085-522-111545-
Middlesex-Richmond-Lancaster-Eastern Essex-
1057 AM EDT Fri Jun 11 2021

...A SHOWER WITH HEAVY RAIN WILL AFFECT NORTHWESTERN MIDDLESEX AND
NORTHWESTERN LANCASTER COUNTIES...

At 1056 AM EDT, a shower with heavy rain was located near Morattico,
or 7 miles southwest of Robley, moving east at 10 mph.

Rainfall amounts of up to 1 inch are possible with this shower.

Locations impacted include...
Morattico, Nesting, Somers, Mollusk, Water View, Belle Isle State
Park and Nuttsville.

Motorists should use extra caution in the vicinity of this shower. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3782 7656 3772 7653 3772 7671 3779 7673
      3780 7666 3780 7663 3781 7663 3781 7661
      3780 7661
TIME...MOT...LOC 1456Z 254DEG 7KT 3777 7666

Zimmerman

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 heavy rain. Local standard time, as filed.

Heavy Rain, Accomack

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
Accomack County, 2.29 mi ENE of Pastoria
Reported by
CoCoRaHS
Coordinates
37.760, -75.590

Rainfall total of 3.12 inches was measured at (0.9 SE) Metompkin. Rainfall total of 2.12 inches was measured at (0.6 SE) Onley. Rainfall total of 1.95 inches was measured at (0.3 ENE) Wachapreague.

Heavy Rain, Caroline

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
Caroline County, 1.49 mi SSE of Dawn
Reported by
CoCoRaHS
Coordinates
37.810, -77.360

Rainfall total of 3.90 inches was measured at (3 N) Hanover. Rainfall total of 3.03 inches was measured at (1.7 ENE) Ruther Glen.

Heavy Rain, Chesterfield

When
June 11, 10:00 AM EST to June 12, 6:31 AM EST
Where
Chesterfield County, Chesterfield Co Arpt
Reported by
AWOS
Coordinates
37.400, -77.520

Rainfall total of 4.28 inches was measured at the Chesterfield county airport. Rainfall total of 2.89 inches was measured at (3.9 SW) Beach and (8.5 WSW) Chesterfield. Rainfall total of 2.85 inches was measured at Midlothian. Rainfall total of 2.58 inches was measured at Winterpock.

Heavy Rain, Chesapeake (C)

When
June 11, 10:00 AM EST to June 12, 6:31 AM EST
Where
Chesapeake (C) County, 1.11 mi W of Bruce
Reported by
COOP Observer
Coordinates
36.830, -76.400

Rainfall total of 2.49 inches was measured at Chesapeake. Rainfall total of 2.40 inches was measured at (8 SW) Chesapeake Airport.

Heavy Rain, Essex

When
June 11, 10:00 AM EST to June 12, 6:43 AM EST
Where
Essex County, 2.97 mi NNE of Dunnsville
Reported by
CoCoRaHS
Coordinates
37.890, -76.810

Rainfall total of 5.19 inches was measured at Dunnsville. Rainfall total of 2.66 inches was measured at Tappahannock.

Heavy Rain, Fluvanna

When
June 11, 10:00 AM EST to June 12, 6:40 AM EST
Where
Fluvanna County, 2.14 mi SW of Cunningham
Reported by
COOP Observer
Coordinates
37.850, -78.360

Rainfall total of 2.33 inches was measured at Palmyra.

Heavy Rain, Franklin (C)

When
June 11, 10:00 AM EST to June 12, 6:15 AM EST
Where
Franklin (C) County, 1 mi E of Franklin
Reported by
CoCoRaHS
Coordinates
36.670, -76.902

Rainfall total of 2.02 inches was measured at (1 E) Franklin.

Heavy Rain, Gloucester

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
Gloucester County, 1.76 mi SE of Ware Neck
Reported by
COOP Observer
Coordinates
37.380, -76.450

Rainfall total of 2.69 inches was measured at (1.6 SSE) Ware Neck. Rainfall total of 2.02 inches was measured at (9.1 N) Gloucester Courthouse.

Heavy Rain, Greensville

When
June 11, 10:00 AM EST to June 12, 6:40 AM EST
Where
Greensville County, 2.15 mi SSE of Purdy
Reported by
Trained Spotter
Coordinates
36.790, -77.570

Rainfall total of 2.27 inches was measured at Purdy.

Heavy Rain, Hanover

When
June 11, 10:00 AM EST to June 12, 6:42 AM EST
Where
Hanover County, 2.19 mi E of Mechanicsville
Reported by
CoCoRaHS
Coordinates
37.600, -77.330

Rainfall total of 3.55 inches was measured at Mechanicsville. Rainfall total of 2.73 inches was measured at (2 N) Highland Springs. Rainfall total of 2.71 inches was measured at OFP.

Heavy Rain, Henrico

When
June 11, 10:00 AM EST to June 12, 6:45 AM EST
Where
Henrico County, 1.09 mi E of Brook Hill
Reported by
COOP Observer
Coordinates
37.600, -77.430

Rainfall total of 4.52 inches was measured at (1 S) Chamberlayne. Rainfall total of 4.46 inches was measured at (5.9 ESE) Sandston. Rainfall total of 2.99 inches was measured at Glen Allen. Rainfall total of 2.20 inches was measured at (1 NW) Lakeside.

Heavy Rain, Isle of Wight

When
June 11, 10:00 AM EST to June 12, 6:40 AM EST
Where
Isle of Wight County, 2.31 mi WNW of Magnet
Reported by
COOP Observer
Coordinates
36.990, -76.740

Rainfall total of 4.80 inches was measured at Smithfield. Rainfall total of 2.46 inches was measured at Carrollton.

Heavy Rain, James City

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
James City County, 2.14 mi NNE of Five Forks
Reported by
CoCoRaHS
Coordinates
37.280, -76.760

Rainfall total of 7.65 inches was measured at (3.2 WNW) Williamsburg. Rainfall total of 6.80 inches was measured at (3.5 W) Williamsburg. Rainfall total of 4.81 inches was measured at (4.1 WNW) Williamsburg. Rainfall total of 4.14 inches was measured at (5.1 WSW) Williamsburg.

Heavy Rain, King and Queen

When
June 11, 10:00 AM EST to June 12, 5:00 AM EST
Where
King and Queen County, 2.15 mi NW of Shacklefords
Reported by
CoCoRaHS
Coordinates
37.570, -76.780

Rainfall total of 2.92 inches was measured at (2.6 NNW) Mattaponi.

Heavy Rain, King William

When
June 11, 10:00 AM EST to June 12, 6:30 AM EST
Where
King William County, 0.55 mi E of Sweet Hall
Reported by
CoCoRaHS
Coordinates
37.570, -76.890

Rainfall total of 3.34 inches was measured at (2.4 W) Romancoke. Rainfall total of 3.17 inches was measured at West Point.

Heavy Rain, Lancaster

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
Lancaster County, Merry Pt
Reported by
CoCoRaHS
Coordinates
37.720, -76.520

Rainfall total of 6.63 inches was measured at (6.2 NNE) Urbanna. Rainfall total of 6.59 inches was measured at Mollusk. Rainfall total of 5.51 inches was measured at (2.5 NW) Kilmarnock.

Heavy Rain, Louisa

When
June 11, 10:00 AM EST to June 12, 6:12 AM EST
Where
Louisa County, 1.29 mi WSW of Orchid
Reported by
CoCoRaHS
Coordinates
37.820, -77.920

Rainfall total of 3.11 inches was measured at (3.5 NNW) Gum Spring. Rainfall total of 3.02 inches was measured at Louisa. Rainfall total of 2.90 inches was measured at Mineral. Rainfall total of 2.35 inches was measured at Troy.

Heavy Rain, Middlesex

When
June 11, 10:00 AM EST to June 12, 6:41 AM EST
Where
Middlesex County, 0.88 mi SE of Healys
Reported by
CoCoRaHS
Coordinates
37.560, -76.510

Rainfall total of 4.34 inches was measured at Hartfield. Rainfall total of 2.15 inches was measured at Urbanna.

Heavy Rain, New Kent

When
June 11, 10:00 AM EST to June 12, 6:35 AM EST
Where
New Kent County, 0.55 mi E of Quinton Arpt
Reported by
COOP Observer
Coordinates
37.500, -77.120

Rainfall total of 3.40 inches was measured at Quinton.

Heavy Rain, Northumberland

When
June 11, 10:00 AM EST to June 12, 6:40 AM EST
Where
Northumberland County, 1.09 mi W of Sampsons Wharf
Reported by
COOP Observer
Coordinates
37.870, -76.420

Rainfall total of 6.28 inches was measured at Heathsville. Rainfall total of 5.37 inches was measured at (2.3 NNE) Lottsburg. Rainfall total of 4.77 inches was measured at Reedville.

Heavy Rain, Prince Edward

When
June 11, 10:00 AM EST to June 12, 6:00 AM EST
Where
Prince Edward County, 4.42 mi NE of Worsham
Reported by
COOP Observer
Coordinates
37.280, -78.400

Rainfall total of 2.20 inches was measured at (1 SSW) Farmville.

Heavy Rain, Prince George

When
June 11, 10:00 AM EST to June 12, 6:40 AM EST
Where
Prince George County, 2.15 mi SE of Disputanta
Reported by
COOP Observer
Coordinates
37.110, -77.200

Rainfall total of 2.51 inches was measured at (1 ESE) Disputanta. Rainfall total of 2.36 inches was measured at James River.

Heavy Rain, Richmond

When
June 11, 10:00 AM EST to June 12, 5:42 AM EST
Where
Richmond County, 1.76 mi SW of Ramey Ft
Reported by
Mesonet
Coordinates
38.010, -76.890

Rainfall total of 4.90 inches was measured at Mesonet Station Gdr-Port-Qd.

Heavy Rain, Richmond (C)

When
June 11, 10:00 AM EST to June 12, 5:30 AM EST
Where
Richmond (C) County, 4.36 mi WNW of Richmond
Reported by
COOP Observer
Coordinates
37.580, -77.520

Rainfall total of 2.61 inches was measured at (3.9 NW) Richmond. Rainfall total of 2.46 inches was measured at Richmond.

Heavy Rain, Southampton

When
June 11, 10:00 AM EST to June 12, 5:00 AM EST
Where
Southampton County, 0.88 mi SE of Camp Corner
Reported by
CoCoRaHS
Coordinates
36.890, -76.910

Rainfall total of 2.26 inches was measured at (1 SW) Ivor. Rainfall total of 2.20 inches was measured at (3.7 N) Sedley.

Heavy Rain, Suffolk (C)

When
June 11, 10:00 AM EST to June 12, 6:31 AM EST
Where
Suffolk (C) County, 1.38 mi N of Nansemond Shrs
Reported by
CoCoRaHS
Coordinates
36.870, -76.500

Rainfall total of 3.93 inches was measured at Suffolk. Rainfall total of 1.73 inches was measured at (6.3 N) Suffolk.

Heavy Rain, Surry

When
June 11, 10:00 AM EST to June 12, 6:42 AM EST
Where
Surry County, 0.69 mi S of Claremont
Reported by
COOP Observer
Coordinates
37.220, -76.950

Rainfall total of 2.27 inches was measured at Claremont. Rainfall total of 1.73 inches was measured at (0.2 SW) Claremont.

Heavy Rain, Virginia Beach (C)

When
June 11, 10:00 AM EST to June 12, 6:27 AM EST
Where
Virginia Beach (C) County, 3.46 mi SW of Landtown
Reported by
COOP Observer
Coordinates
36.750, -76.130

Rainfall total of 2.91 inches was measured at McHenry. Rainfall total of 2.35 inches was measured at Virginia Beach.

Heavy Rain, Westmoreland

When
June 11, 10:00 AM EST to June 12, 6:30 AM EST
Where
Westmoreland County, 0.54 mi W of Strafford Hall
Reported by
COOP Observer
Coordinates
38.150, -76.840

Rainfall total of 9.53 inches was measured at (0.5 NE) Stratford.

Heavy Rain, Williamsburg (C)

When
June 11, 10:00 AM EST to June 12, 6:20 AM EST
Where
Williamsburg (C) County, 1.38 mi S of Williamsburg
Reported by
CoCoRaHS
Coordinates
37.250, -76.720

Rainfall total of 4.03 inches was measured at (1.3 SSW) Williamsburg. Rainfall total of 3.97 inches was measured at (1 SSW) Williamsburg. Rainfall total of 2.23 inches was measured at (1.4 ENE) Williamsburg.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969895, 969901, 969904, 969908, 969912, 969917, 969920, 969923, 969924, 969925, 969927, 969929, 969934, 969936, 969938, 969940, 969943, 969945, 969946, 969947, 969951, 969952, 969953, 969954, 969969, 969970, 969971, 969972, 969973, 969975.